MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer (person): department = gynecology-obstetrics phone =(b)(6) email = (b)(6).E3: customer occupation = nursing assistant h3: device evaluated by mfg = other (code unspecified, describe in h10) (81) = product to be returned: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that, during an unspecified procedure, a problem was noted with the valve of a 'cook bakri postpartum balloon with rapid instillation components' device during attempted inflation.The procedure was completed with the use of another unspecified balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Investigation evaluation description of event: it was reported that, during an unspecified procedure, a problem was noted with the valve of a 'cook bakri postpartum balloon with rapid instillation components' device during attempted inflation.The procedure was completed with the use of another unspecified balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is not available at this time.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.The cook bakri postpartum balloon with rapid instillation components was not returned for evaluation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu, provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." a definitive cause of the reported event could not be determined from the available information.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20495007
Report Number1820334-2024-01382
Device Sequence Number14479621
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)261005(10)15691199
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number15691199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale